Alert archive / Alabama / Tornado Warnings in 2001

Tornado Warning 2, NWS Tallahassee, FL

January 19, 2001Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this tornado warning at Jan 19, 2001, 9:36 AM CST for Dale County, Henry County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jan 19, 2001, 9:36 AM CST (15:36 UTC)
Expired
Jan 19, 2001, 10:00 AM CST
In force
24 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dale County, AL, Henry County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 19, 6:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WFUS52 KTAE 191536
TORTLH
ALC045-067-191600-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 AM CST FRI JAN 19 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DALE COUNTY IN ALABAMA
  SOUTHWESTERN HENRY COUNTY IN ALABAMA
  THIS INCLUDES HEADLAND...

* UNTIL 1000 AM CST...

* AT 933 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 4 MILES SOUTH OF MIDLAND CITY...OR ABOUT 6 MILES
  NORTHWEST OF DOWNTOWN DOTHAN...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  HEADLAND BY 940 AM CST...

THIS IS A DANGEROUS SITUATION. ACT QUICKLY IF YOU ARE IN THE PATH OF
THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
FRIDAY MORNING FOR ALABAMA AND FLORIDA.

LAT...LON 3129 8554 3134 8533 3134 8517 3150 8536

.END
18-WOOL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 19, 8:00 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 19, 8:00 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...CORRECT MARINE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST FRI JAN 19 2001

PRE-FRONTAL CONVECTION WITH THE DEVELOPING SFC LOW IS QUITE A BIT
FURTHER EAST AT THIS TIME THAN WAS EXPECTED YESTERDAY...WITH ONE
FAIRLY STRONG STORM ALREADY MOVING INTO OKALOOSA AND WALTON
COUNTIES. THE BACK EDGE OF THE SQUALL LINE IS ALREADY AT THE MS/AL
BORDER AND IS MAKING STEADY PROGRESS TO THE EAST. CURRENT ZONES LOOK
IN GOOD SHAPE...WILL MAKE MINOR TWEAKS TO REMOVE MORNING/AFTERNOON
WORDING. OVER THE COASTAL WATERS...SCA CONDITIONS CONTINUE TO THE
WEST...AND SHOULD RAPIDLY REACH SCA CONDITIONS TO THE EAST IN THE
NEXT COUPLE OF HOURS...SO WILL GO AHEAD AND UPGRADE THE SCEC.

.TLH...
AL...SEVERE THUNDERSTORM WATCH UNTIL 11 AM CST.
GA...NONE.
FL...SEVERE THUNDERSTORM WATCH ALL PANHANDLE ZONES EXCEPT GULF
     AND CALHOUN UNTIL 11 AM CST.
     SCA ALL LEGS.

GOULD

In the hours before

Special weather statement, Jan 19, 5:00 AM CST, 4 hours 36 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-191400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST FRI JAN 19 2001

THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND TODAY.
THIS DOES INCLUDE THE CITIES OF TALLAHASSEE AND PANAMA CITY IN
NORTH FLORIDA...DOTHAN ALABAMA...ALBANY AND VALDOSTA GEORGIA.

A LOW PRESSURE SYSTEM AND COLD FRONT WILL PUSH THROUGH THE AREA
LATER TONIGHT AND EARLY SATURDAY. AHEAD OF THE COLD FRONT...SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. A SLIGHT RISK OF
SOME SEVERE STORMS IS EXPECTED...MAINLY THIS AFTERNOON...EVENING...
AND TO MIDNIGHT. THE MAIN THREAT OF ANY SEVERE STORM APPEARS TO BE
DAMAGING WINDS. THE THREAT FOR TORNADOES IS LOW. RESIDENTS ACROSS THE
AREA SHOULD MONITOR THE WEATHER TODAY FOR LATER FORECASTS AND
UPDATES.  SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

OTHERWISE...SOME PATCHY DENSE FOG WILL BE SEEN THIS MORNING OVER MANY
LOCATIONS AND MOTORIST SHOULD USE EXTRA CAUTION WHILE DRIVING INTO
AREAS WITH DENSE FOG.

ALSO...STRONG WINDS WILL BE FOUND OVER THE COASTAL WATERS TODAY AHEAD
OF THE COLD FRONT...AND A SMALL CRAFT ADVISORY IS IN EFFECT FROM
DESTIN TO APALACHICOLA. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION
EAST OF APALACHICOLA TO THE SUWANNEE RIVER. AN ADVISORY MAY BE
REQUIRED THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE COASTAL WATERS THROUGH TODAY AHEAD
OF THE COLD FRONT.

TO OBTAIN ADDITIONAL WEATHER INFORMATIXON FROM THE NATIONAL WEATHER
SERVICE...SEE OUR TALLAHASSEE WEB SITE AT WWW.SRH.NOAA.GOV/TLH OR
TUNE TO NOAA WEATHER RADIO.

MCT
Special weather statement, Jan 19, 5:45 AM CST, 3 hours 51 minutes before
ALZ065>069-FLZ007>012-GMZ750-770-191700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 AM EST FRI JAN 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR ALL OF SOUTHEAST ALABAMA...AND PARTS OF THE FLORIDA
PANHANDLE...EFFECTIVE UNTIL 1100 AM CST (1200 PM EST)
THIS DOES INCLUDE THE CITIES OF PANAMA CITY IN NORTH FLORIDA
AND DOTHAN IN SOUTHEAST ALABAMA.

THIS INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...WASHINGTON...BAY...JACKSON...AND HOLMES
AND THE COASTAL WATERS OFF THE FLORIDA PANHANDLE.

A LOW PRESSURE SYSTEM AND COLD FRONT TO THE WEST WILL DEVELOP
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE MAIN THREAT
OF ANY SEVERE STORM APPEARS TO BE DAMAGING WINDS. THE THREAT FOR
TORNADOES IS LOW. RESIDENTS ACROSS THE AREA SHOULD MONITOR THE
WEATHER TODAY FOR LATER FORECASTS AND UPDATES.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE STORMS IN AND CLOSE TO THE WATCH AREA. TO OBTAIN ADDITIONAL
WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE...SEE OUR
TALLAHASSEE WEB SITE AT WWW.SRH.NOAA.GOV/TLH OR TU^NE TO NOAA WEATHER
RADIO.

MCT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 9:25 AM CSTTornado WarningTAEGeneva, Houston35 min
Jan 19, 11:04 AM CSTSevere Thunderstorm WarningTAEGeneva41 min
Jan 19, 11:24 AM CSTSevere Thunderstorm WarningTAEHenry, Houston51 min

Nearby

Tornado Warnings in Alabama, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.